Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 36, NWS Cleveland, OH

August 24, 2011

NWS Cleveland, OH issued this small craft advisory at Aug 24, 2011, 3:09 AM EDT. It took effect at Aug 24, 2011, 7:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2011, 3:09 AM EDT (07:09 UTC)
In effect from
Aug 24, 2011, 7:00 AM EDT
Expired
Aug 25, 2011, 3:19 AM EDT
In force
20 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WHUS71 KCLE 240709
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
309 AM EDT WED AUG 24 2011

LEZ142>149-241515-
/O.NEW.KCLE.SC.Y.0036.110824T1100Z-110825T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
309 AM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
9 PM EDT THIS EVENING. 


* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE
  EXPECTED TODAY AND THIS EVENING. WAVES WILL BUILD TO 2 TO 4 FEET
  TODAY IN THE NEARSHORE WATERS AND TO 3 TO 5 FEET JUST OUTSIDE OF
  THE NEARSHORE WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
238 
WHUS71 KCLE 241920
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
ISSUED BY NATIONAL WEATHER SERVICE BUFFALO NY
320 PM EDT WED AUG 24 2011

LEZ142>149-250330-
/O.EXT.KCLE.SC.Y.0036.000000T0000Z-110825T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
320 PM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT
THURSDAY. 

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE
  EXPECTED THIS EVENING. WAVES WILL BUILD TO 2 TO 4 FEET TODAY IN
  THE NEARSHORE WATERS AND TO 3 TO 5 FEET JUST OUTSIDE OF THE
  NEARSHORE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

SFM
976 
WHUS71 KCLE 250201
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 PM EDT WED AUG 24 2011

LEZ142>149-250800-
/O.CON.KCLE.SC.Y.0036.000000T0000Z-110825T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1001 PM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL
  SLOWLY DECREASE. WAVES OF 3 TO 5 FEET WILL DIMINISH TO 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
101 
WHUS71 KCLE 250719
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
319 AM EDT THU AUG 25 2011

LEZ142>149-250830-
/O.CAN.KCLE.SC.Y.0036.000000T0000Z-110825T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
319 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES ARE SUBSIDING BELOW SMALL CRAFT CRITERIA. THE
SHORELINE ALONG NORTHWEST PENNSYLVANIA COULD STILL SEE SOME 3 TO 4
FOOT WAVES AT TIMES THIS MORNING UNTIL CONDITIONS SETTLE DOWN MORE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 1:20 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 24, 1:20 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
120 AM EDT WED AUG 24 2011

.SYNOPSIS...
HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL MOVE OFF THE COAST
TONIGHT. A WARM FRONT OVER THE UPPER MIDWEST WILL CROSS THE AREA
EARLY WEDNESDAY FOLLOWED BY A COLD FRONT WEDNESDAY NIGHT. HIGH
PRESSURE FROM CENTRAL CANADA WILL MOVE ACROSS THE GREAT LAKES BY
THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SHORTWAVE TO CROSS THE AREA TONIGHT. BIGGEST THREAT FOR SHOWERS/TS
LOOK TO BE ACROSS THE NORTHWEST AND POSSIBLY NORTH CENTRAL AS
EARLY DEVELOPING SHOWERS BRUSH THE AREA. HAVE LIKELY POPS THERE
AND A CHANCE MENTION ELSEWHERE. AREA ACROSS SOUTHERN MI HAS BEEN
EXPANDING WHILE WI COMPLEX HAS BEEN TAKING MORE OF AN EASTWARD
PATH. NOT EXPECTING SEVERE...BUT WITH LLJ AND WAA SHOULD KEEP AT
LEAST SOME SCATTERED CONVECTION ON THE RADAR ACROSS THE NORTHERN
PORTIONS OVERNIGHT. TEMPERATURES ON TRACK AND ON THE WARMER SIDE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
THE REMAINS OF THE SHOWERS/STORMS THAT MOVE ACROSS THE FORECAST AREA
ON WEDNESDAY MORNING SHOULD MOVE OFF OR DISSIPATE AND WE WILL
PROBABLY SEE A BREAK IN THE ACTIVITY BY LATE MORNING AND
AFTERNOON. THE MODELS BECOME CAPPED WEDNESDAY AFTERNOON. ALL OF
THE MODELS SHOW A SURGE OF WARMER AIR PUSHING ACROSS THE AREA ON
WEDNESDAY WITH A RATHER BRISK SOUTH-SOUTHWEST FLOW IN THE
BOUNDARY LAYER. THE ACTUAL HIGH TEMPERATURE WILL DEPEND ON THE
AMOUNT OF SUNSHINE THAT WE SEE AND I AM GUESSING THAT THERE WILL
BE AT LEAST PARTIAL SUNSHINE AFTER THE MORNING ACTIVITY MOVES
AWAY/DISSIPATES. WILL FORECAST UPPER 80S FOR HIGHS ACROSS NW OHIO
AND THE DOWNSLOPE AREAS NEAR LAKE ERIE AND MID 80S ELSEWHERE.

THE COLD FRONT SHOULD PUSH ACROSS THE AREA WEDNESDAY NIGHT. WITH THE
HEAT AND HUMIDITY INCREASING DURING THE DAY THERE WILL BE ANOTHER
ROUND OF SHOWERS/STORMS DEVELOP WEDNESDAY LATE AFTERNOON/EVENING
AHEAD OF THE FRONT...WHICH SHOULD CROSS INTO THE FORECAST AREA
WEDNESDAY NIGHT AND THEN MOVE OFF TO THE SOUTHEAST THURSDAY MORNING.

THE COLD ADVECTION IS NOT TOO STRONG BEHIND THE FRONT... SEASONABLY
COOL. I CANNOT RULE OUT AN INSTABILITY SHOWER OFF LAKE ERIE IF A
TRAILING TROUGH WERE TO MOVE THROUGH LATER THURSDAY OR THURSDAY
NIGHT. THE ACTUAL 850 MB TEMPERATURE IS NOT PROGGED TO BE COLD
ENOUGH FOR PURE LAKE EFFECT.

COOLER THURSDAY AND ESPECIALLY THURSDAY NIGHT INTO FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LONG TERM BEGINS SATURDAY WITH A HURRICANE MOVING NORTH ALONG
THE EAST COAST DURING THE PERIOD.  OBVIOUSLY THE WEATHER ACROSS THE
OHIO VALLEY WILL BE DICTATED BY THE CYCLONES EXACT PATH.  BEGINNING
SATURDAY BROAD SURFACE HIGH PRESSURE WILL BE OVER THE WESTERN LAKES
WITH A COLD FRONT JUST NORTHWEST OF THE AREA.  COLD FRONT APPEARS
WEAK AND BROUGHT IT THROUGH SATURDAY DRY.  WOULD EXPECT
CIRRUS/MID-LEVEL OUTFLOW FROM THE HURRICANE WILL AFFECT THE AREA
SUNDAY AND SUNDAY NIGHT BUT AGAIN KEPT THE AREA DRY AS PRECIP
APPEARS TO BE CONFINED TO AREAS EAST.  AS THE TROPICAL SYSTEM
CONTINUES NORTH INTO NEW ENGLAND MODELS BRING IN AN UPPER LOW INTO
THE WESTERN LAKES...EVENTUALLY DROPPING IT ACROSS THE SOUTHERN LAKES
TUESDAY. MODELS DIFFER HERE ON THE AMOUNT OF MOISTURE IN THE AREA
WITH THE GFS DRIER THAN THE ECMWF.  FOR NOW WILL BRING IN A CHANCE
POP MONDAY NIGHT BUT WILL BACK OFF TO SLIGHT CHANCE TUESDAY.  WILL
REMAIN CLOSE TO GUIDANCE ON TEMPS.

&&

.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
AREA OF SHOWERS/STORMS JUST REACHING KTOL. WILL TRY TO TIME THIS
PRECIP ACROSS THE REMAINDER OF THE TAF SITES OVERNIGHT. MOST
LOCATIONS WILL SEE TWO TO THREE HOURS OF PRECIP. EXPECT A GRADUAL
DECREASE IN THE INTENSITY OF THE PRECIP AS IT MOVES EAST. BY 12Z ALL
AREAS WEST OF I-71 SHOULD BE DRY. KERI IS EXPECTED TO BE DRY NO
LATER THAN MID MORNING. THE DAYTIME HOURS SHOULD BE MAINLY DRY.
EXPECT ANOTHER ROUND OF SHOWERS AND STORMS BEGINNING THIS EVENING
IN NW OH. THIS PRECIP WILL BE AHEAD OF A COLD FRONT THAT WILL MOVE
ACROSS THE REGION TONIGHT. S FLOW WILL BECOME SW AND GUSTY TODAY.
EXPECT PEAK GUSTS AROUND 25 KNOTS MOST AREAS.

OUTLOOK...NON-VFR POSSIBLE WEDNESDAY NIGHT AND EARLY THURSDAY IN
SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SOUTH TO SOUTHWEST FLOW WILL INCREASE WEDNESDAY AHEAD OF APPROACHING
COLD FRONT.  MODELS IN REASONABLE AGREEMENT PUSHING COLD FRONT
ACROSS THE LAKE WEDNESDAY NIGHT INTO THURSDAY MORNING.  WITH NW FLOW
BEHIND THE FRONT WILL APPROACH SMALL CRAFT CRITERIA.  HIGH PRESSURE
WILL THEN BUILD OVER THE LAKE FROM THE NORTH BEGINNING LATE
THURSDAY.  ANOTHER WEAK FRONT DUE ON SATURDAY.  SMALL CRAFT ADVISORY
LIKELY SUNDAY AS GRADIENT TIGHTENS AS IRENE TRACKS ALONG THE EAST
COAST.  RIGHT NOW GOING 15 TO 25 KNOTS...BUT STRENGTH OF THE WIND
WILL DEPEND ON THE STRENGTH...EXACT TRACK AND TIMING OF IRENE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK/OUDEMAN
SHORT TERM...KOSARIK
LONG TERM...TK
AVIATION...KUBINA
MARINE...DJB
Hazardous weather outlook, Aug 23, 3:40 PM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT TUE AUG 23 2011

LEZ142>146-162>166-OHZ003-006>011-017>020-027>030-036-037-047-241945-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
340 PM EDT TUE AUG 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A THREAT FOR SEVERE THUNDERSTORMS WEDNESDAY EVENING AND
WEDNESDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE WEDNESDAY.

LEZ061-147>149-167>169-OHZ012>014-021>023-031>033-038-089-PAZ001>003-
241945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA-
ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA-
ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
340 PM EDT TUE AUG 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR THE STRONGEST THUNDERSTORMS WILL BE JUST NORTHWEST
OF THE LOCAL AREA LATE WEDNESDAY. THERE IS THE POSSIBILITY THAT
SEVERE THUNDERSTORMS COULD MOVE INTO THE AREA WEDNESDAY NIGHT IF
THEY CAN MAINTAIN THEIR STRENGTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE WEDNESDAY NIGHT.

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.